Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Slight Prolonged Itching
Jun 28, 2006

Hi. I just started meds (Truvada/Reyataz/Norvir) about 6 weeks ago, beginning CDR4 was 172, VL was 52,000. Also on biaxin and ethambutol for non-dessiminated MAC discovered during a colonoscopy. Also, after desensitization, on Bactrim. For a very long time now I have experienced some slight itching on my face, and on my upper chest. Occasionally there are very faint skin eruptions, but hardly noticeable. What is likely to be the cause of this? I had a very severe reaction to Bactrim when I tried it, but have been on it now for over 2 weeks at full strength; benadryl definitely makes the itching stop. But in the middle of the night, I will wake up to find myself scratching my cheeks, in reaction to the itching. Could this be a staph infection, or is it more likely a drug reaction? Thanks

Response from Dr. Henry

The rash/itching you describe could be related to a drug sensitivity or to other conditions such as immune reconstitution, flare-ups of follicilitis or seborrhea, or other conditions. HIV specialists and dermatologists are often helpful for the evaluation and improved treatment of skin problems like you describe. KH



Previous
Steriods
Next
AIDS-Defining Afflictions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement